Alert archive / Kentucky / Flash Flood Warnings in 2000

Flash Flood Warning 11, NWS Wilmington, OH

February 18, 2000Adams County, Scioto County, Ohio; Lewis County, Mason County, Robertson County, Kentucky

NWS Wilmington, OH issued this flash flood warning at Feb 18, 2000, 5:59 PM EST for Adams County, Scioto County, Ohio; Lewis County, Mason County, Robertson County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2000, 5:59 PM EST (22:59 UTC)
Expired
Feb 18, 2000, 8:25 PM EST
In force
2 hr
Issued by
NWS Wilmington, OH
Area
Whole counties

Counties Lewis County, KY, Mason County, KY, Robertson County, KY, Adams County, OH, Scioto County, OH

The radar

The Cincinnati radar (KILN), 88 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
428 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
372 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 182259
FFWILN
KYC135-161-201-OHC001-145-190125-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
559 PM EST FRI FEB 18 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ADAMS COUNTY IN SOUTH CENTRAL OHIO.
  SCIOTO COUNTY IN SOUTH CENTRAL OHIO.
  LEWIS COUNTY IN NORTHEASTERN KENTUCKY.
  MASON COUNTY IN NORTHEASTERN KENTUCKY.
  ROBERTSON COUNTY IN NORTHERN KENTUCKY.

* EFFECTIVE UNTIL 825 PM EST.

*HEAVY RAINFALL BETWEEN 2 AND 5 INCHES HAS FALLEN OVER
 SOUTH CENTRAL OHIO AND NORTHEAST KENTUCKY TODAY. THIS
 RAINFALL HAS FLOODED NUMEROUS ROADS. BRIDGES WERE REPORTED
 WASHED OUT IN LEWIS COUNTY. AN ADDITIONAL 1 TO 2 INCHES
 OF RAIN IS EXPECTED THIS EVENING BEFORE THE RAIN ENDS. THIS
 ADDITIONAL RAINFALL WILL EXACERBATE THE FLOOD PROBLENS.
*

IT IS VERY DIFFICULT AT NIGHT TO TELL HOW MUCH WATER IS ON ROADS.
MOTORISTS SHOULD NOT D,RIVE THROUGH WATER OF UNKNOWN DEPTH.

.END/RANDALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Feb 18, 2:30 PM EST, 3 hours 29 minutes earlier.

Area forecast discussion, Feb 18, 2:30 PM EST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
230 PM EST FRI FEB 18 2000

18Z SFC ANALYSIS SHOWS SFC LOW PRESSURE OVER SRN IL WITH A WARM
FRONT EXTENDING FROM THE LOW INTO SRN IN AND SRN THIRD OF OHIO.

MOSAIC RADAR SHOWING COPIUS AMOUNTS OF SHOWERS AND THUNDERSTORMS IN
THE VCNTY OF AFOREMENTIONED WARM FRONT.  ALL MODELS IN GENERAL
AGREEMENT WITH PROPAGATION OF SFC LOW NEAR CVG BY 00Z AND THEN INTO
SW PA AFTER MIDNIGHT.  FOR THIS FORECAST PACKAGE...HOWEVER...WILL
USE THE ETA MODEL AS IT HAS BEEN MORE CONSISTENT OVER THE LAST TWO
RUNS.

HIGHS POPS TONIGHT WILL BE ACRS THE SRN CWFA WHERE SFC CONVERGENCE
AND LOW LVL JET PRODUCE SHOWERS AND THUNDERSTORMS.  ACTIVITY WILL
GREATLY DIMINISH NORTH OF THIS FOCUS.  PLAN ON KEEPING FLASH FLOOD
WATCH SW CWFA THROUGH THIS EVENING AND S CNTRL OHIO AND NRN KY UNTIL
MIDNIGHT.  WRAP AROUND MOISTURE CURRENTLY ACRS NRN IL AND SW IOWA
MAY SKIM OUR FAR NW CWFA OVERNIGHT WITH A LITTLE SNOW.
OVERALL...COLD FRONT WILL SWEEP ACRS SRN CWFA...ALLOWING FOR
TEMPERATURES TO COOL DOWN.  WILL MENTION A POSSIBLITY OF A LITTLE
-SHSN OVER DAY AND CMH TOWARD MORNING.  THREAT FOR SVR TSTMS LOOKS
MINIMAL AT THIS POINT AS GREATEST INSTABILITY OVR SDF FCST AREA.

ON SATURDAY...SKIES WILL BE MOSTLY CLOUDY AS H85 THERMAL TROUGH
REMAINS OVERHEAD.  SKIES MAY CLEAR SOME IN THE WEST DURING THE
AFTERNOON.  CLOUDS AND CAA WILL NOT ALLOW TEMPS TO BUDGE ALL THAT
MUCH.

BY SATURDAY NIGHT...THE FLOW AT THE H5 LVL BECOMES MORE
NWLY...ALLOWING A WEAK FRONT TO DROP ACRS THE REGION.  DYNAMICS
APPEAR STRONGEST OVER THE GREAT LAKES...SO WILL JUST MENTION PARTLY
CLOUDY TO MOSTLY CLOUDY SKIES.

ON SUNDAY...CAA RETURNS TO THE AREA.  SKIES SHOULD BE PARTLY TO
MOSTLY CLOUDY.  I DO NOT LIKE FWC GUIDANCE FOR SUNDAY.  IT LOOKS TO
WARM.  WILL GO WITH COOLER FAN/THICKNESS GUIDANCE.

.ILN...FLASH FLOOD WATCH THIS EVENING FOR INZ066-073>075j-080-
       KYZ089>098-OHZ070>072-077-078-
       FLASH FLOOD WATCH UNTIL MIDNIGHT FOR
       KYZ099-100-OHZ073-079>082-088.

HICKMAN

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 6:53 PM ESTSevere Thunderstorm WarningILNScioto32 min
Feb 18, 4:07 PM ESTFlash Flood WarningILNLewis118 min

Nearby

Flash Flood Warnings in Kentucky, 2000Flash Flood Warnings in Ohio, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.